Alert archive / New Mexico / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 162, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 27, 2004, 2:49 PM MDT for Sandoval County, New Mexico. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2004, 2:49 PM MDT (20:49 UTC)
- Expired
- Jul 27, 2004, 3:20 PM MDT
- In force
- 31 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 32 km from the middle of the area, began a volume at 20:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 467 J/kg
- Mixed-layer CIN
- -73 J/kg
- Mixed-layer LCL
- 1078 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 15 m²/s²
- 0-3 km storm-relative helicity
- 25 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 272049 SVRABQ NMC043-272120- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 246 PM MDT TUE JUL 27 2004 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN SANDOVAL COUNTY IN NORTH CENTRAL NEW MEXICO * UNTIL 320 PM MDT * AT 244 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER RIO RANCHO BETWEEN NORTHERN AND HIGHWAY 550 NEAR ENCHANTED HILLS. OR ABOUT 3 MILES SOUTH OF BERNALILLO...MOVING SOUTHEAST AT 10 MPH. SEVERAL FUNNEL CLOUDS HAVE BEEN SITED. * THE SEVERE THUNDERSTORM WILL BE... OVER RURAL SOUTHEASTERN SANDOVAL COUNTY TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3543 10662 3525 10671 3522 10646 3529 10632 $$ GB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:15 AM MDT, 11 hours 34 minutes earlier.
Area forecast discussion, Jul 27, 3:15 AM MDT, 11 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 315 AM MDT TUE JUL 27 2004 .DISCUSSION...AN ACTIVE WX PERIOD TODAY AND TONIGHT BEFORE WE TRANSITION TO A LESS ACTIVE/WARMER SCENARIO LATE WEEK INTO THE COMING WEEKEND. IN FACT...THIS AFTERNOON/EVENING MAY BE OUR LAST DECENT SHOT AT WIDESPREAD RAIN FOR THE NEXT 7 DAYS. THE ANTICIPATED INCREASE IN CONVECTION IS COURTESY OF A SERIES OF WEAK MID-LEVEL LEVEL SHORT-WAVE TROUGHS THAT WILL TRAVERSE THE AREA IN THE NORTHWEST FLOW ALOFT NEXT 24-36 HOURS. THE END RESULT WILL BE A RATHER BAGGY 700-500 MB TROUGH EAST OF THE STATE BY WEDNESDAY NIGHT/THURSDAY MORNING. A PRETTY ATYPICAL PATTERN FOR LATE JULY. THE FIRST OF THESE UPPER WAVES WAS SLIDING SOUTHEASTWARD ACROSS THE FOUR CORNERS REGION EARLY THIS MORNING AND WAS DETECTED BY THE AZTEC PROFILER AT THE 400-500 MB LEVEL. AS THIS FEATURE CONTINUES TO PROGRESS SLOWLY TOWARD THE EAST-SOUTHEAST TODAY...ASSOCIATED MID- LEVEL COOLING WILL CONTRIBUTE TO VERY STEEP LAPSE RATES FROM THE CENTRAL MOUNTAIN CHAIN BACK TOWARD THE ARIZONA STATE LINE. SPC SLIGHT RISK AREA ACROSS EASTERN ARIZONA AND COULD EASILY SEE THIS EXPANDED INTO PARTS OF OUR AREA. VERTICAL WIND PROFILES WILL BE QUITE FAVORABLE TO SUPPORT A FEW STRONG/SEVERE STORMS AS THEY ROLL SEWD OFF THE HIGHER TERRAIN AFFECTING THE RGV AMONG OTHER WESTERN VALLEY LOCATIONS INTO THE EVENING HOURS. PREVIOUS SHIFT ADJUSTED POPS TO HIGH END SCATTERED RANGE MUCH OF THE CENTRAL AND WEST FOR THE AFTERNOON/EVENING AND THIS LOOKS GOOD. DID RAISE POPS ACROSS CENTRAL AREA AND EASTERN HIGH PLAINS FOR EARLY TONIGHT. FOR WEDNESDAY...DRIER AIR WILL BEGIN TO FILTER IN FROM THE NORTHWEST WITH PRECIPITABLE WATER VALUES DROPPING TO NEAR 1/2 INCH OR LESS ACROSS THE NORTHWEST QUARTER. FOCUS FOR MORE VIGOROUS CONVECTION WILL SHIFT INTO THE NORTHEAST QUARTER BY WEDNESDAY AND HAVE INCREASED POPS TO SCATTERED RANGE THERE GIVEN NWLY FLOW AND EMBEDDED DISTURBANCES. MAY NEED TO BEEF UP POPS ACROSS THE EC PLAINS NEXT SHIFT. AFTER WEDNESDAY...A MORE TYPICAL DIURNAL CYCLE EXPECTED THURSDAY AND FRIDAY BUT CONVECTION WILL BE MUCH MORE ISOLATED WITH THE BEST POTENTIAL ACROSS THE NORTHEAST WHERE NWLY FLOW WILL PERSIST. WARMING MID-LEVEL TEMPERATURES AND DRIER AIR MAY EFFECTIVELY SHUT DOWN MUCH OF THE REMAINDER OF THE AREA. WARMER DAYTIME TEMPERATURES ALSO EXPECTED MID TO LATE WEEK WITH MANY AREAS EXPECTED TO BE ABOVE SEASONAL READINGS FOR A CHANGE. WEEKEND LOOKING RATHER UNEVENTFUL. ECMWF SHOWS MID-LEVEL HIGH CENTERED OVER WESTERN NEW MEXICO...WHILE THE GFS SHOWS RIDGE CENTERED A LITTLE FARTHER EAST. FOR NOW...LOW GRADE POPS FAVORING THE HIGHER TERRAIN WEST AND NORTH. KJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON................ 080/057 087/057 090 41541 GALLUP.................... 077/051 084/052 086 41541 GRANTS.................... 076/052 083/052 085 41541 GLENWOOD.................. 080/056 085/059 089 41553 CHAMA..................... 071/040 075/043 077 41552 LOS ALAMOS................ 075/050 078/051 081 41552 RED RIVER................. 066/038 068/037 070 41553 TAOS...................... 075/048 078/047 082 41452 SANTA FE.................. 075/052 079/053 083 41551 SANTA FE AIRPORT.......... 077/055 083/055 086 41451 ESPANOLA.................. 079/053 085/055 087 41451 ALBUQUERQUE HEIGHTS....... 081/061 087/065 088 41441 ALBUQUERQUE VALLEY........ 084/058 090/064 091 41441 ALBUQUERQUE FOOTHILLS..... 079/059 085/063 086 41551 ALBUQUERQUE WEST MESA..... 083/062 088/064 089 41441 SOCORRO................... 084/062 090/061 091 41451 SANDIA PARK/CEDAR CREST... 075/057 079/056 083 41552 MORIARTY/ESTANCIA......... 079/053 084/052 086 41553 CARRIZOZO................. 082/058 089/055 090 41351 RUIDOSO................... 072/055 079/052 080 41452 RATON..................... 077/051 077/050 081 41453 LAS VEGAS................. 075/050 077/052 081 41553 ROY....................... 079/053 078/054 082 41443 CLAYTON................... 082/056 081/059 083 41233 SANTA ROSA................ 085/058 087/060 086 41453 TUCUMCARI................. 085/061 088/063 088 41232 FORT SUMNER............... 084/060 087/061 088 41242 CLOVIS.................... 083/062 088/063 089 41232 PORTALES.................. 083/062 089/063 090 41232 ROSWELL................... 081/064 089/066 094 41342 && .ABQ WATCHES/WARNINGS/ADVISORIES...NONE. && 41
Hazardous weather outlook, Jul 27, 10:30 AM MDT, 4 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE ALBUQUERQUE NM 1030 AM MDT TUE JUL 27 2004 NMZ001>021-026-281200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WESTCENTRAL MOUNTAINS- 1030 AM MDT TUE JUL 27 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL ONCE AGAIN DEVELOP ACROSS MUCH OF THE AREA TODAY...BUT STORMS ARE EXPECTED TO BE MOST NUMEROUS FROM THE ARIZONA STATE LINE TO THE CENTRAL MOUNTAIN CHAIN. SOME OF THE STORMS MAY REACH SEVERE LEVELS PRODUCING HAIL AROUND PENNY SIZE OR LARGER ALONG WITH HEAVY RAIN AND WIND GUSTS TO 45 MPH...ESPECIALLY OVER PORTIONS OF NORTHWEST AND WEST CENTRAL NEW MEXICO. SIMILAR TO THE PAST TWO DAYS...A NORTHWEST STEERING FLOW WILL CARRY THE STORMS TOWARD THE SOUTHEAST. BY TONIGHT...EASTERN AND SOUTHERN SECTIONS OF THE FORECAST AREA WILL BE FAVORED. .DAYS TWO THROUGH SEVEN... ISOLATED SEVERE STORMS WILL BE POSSIBLE ACROSS FAR NORTHEAST NEW MEXICO WEDNESDAY...OTHERWISE HAZARDOUS WEATHER IS NOT EXPECTED AS A WARMER AND LESS ACTIVE WEATHER PATTERN BEGINS AREAWIDE THURSDAY INTO THE WEEKEND. AS WEATHER CAN CHANGE VERY RAPIDLY...REMEMBER TO ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED BETWEEN NOON AND 900 PM MDT...OVER SAN JUAN...WESTERN RIO ARRIBA...MCKINLEY AND CIBOLA COUNTIES. HOWEVER...ISOLATED SEVERE THUNDERSTORMS MAY OCCUR ELSEWHERE OVER WESTERN AND CENTRAL NEW MEXICO THIS AFTERNOON AND EVENING. TO REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE PLEASE CALL 1-888-386-7637.
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:50 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 30 min |
| Jul 27, 2:59 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 61 min |
| Jul 27, 4:55 PM MDT | Flash Flood Warning | ABQ | Lincoln | 95 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.